Flair Trial - FCR first dose

Hi all

Arrived hospital Monday morning 8.45am for first infusion of rituximab but pharmacy had lost my prescription, so after waiting 3hrs sent home to return Tuesday. Yesterday started first infusion 17ml for first half hr then increased to 35ml coped fine until increased to 48ml and had reaction. It was scary but knew it was normal, I was shaking uncontrollably and my jaw bone was so painful. The infusion was stopped for an hour then restarted and went fine. Today I had 2nd infusion and finished it at 5pm. I had to stay in hospital overnight and again tonight because my oxygen levels are low but just precautionary. All in all I feel fine, if that's all that happens then I will be very happy. So this is the point of the post. Is it the calm before the storm or is it feasible that I won't have any problems. I'm drinking constantly so flushing out all those nasties! I started chemo tablets yesterday as well, 14 tabs a day including fungal, acid and anti sickness tablets.

22 Replies

oldestnewest
  • Well done. First cycle of Rituximab is the worst for most. Next cycle the nurse will be cautious but everything should be quicker without side effects. But you now know what to look out for.

    First cycle take more rest than normal but still exercise. Any sign of nausia check with the clinic, you don't need to suffer.

    Sometimes by day 3 of the tablets the appetite goes but it will come back in a couple of days. Beware of constipation if you haven't been the day before take a laxative. GP can give you these on prescription.

    Watch your temperature everyday during the cycle, it is a good monitor.

    The treatment can bring up problems and if you are lucky you will just have niggles. Sometimes a hit of lightening rather than a storm so listen to your body and live life with care.

    FCR works but it is a powerful treatment.

  • Hi Sally,

    Sorry to hear you were sent home the first day and had to return Tuesday for your infusion, it's them sort of setbacks that make us all the more anxious and concerned about our treatment.

    Very pleased that you feel fine now and I hope things continue to go well for you in the future. What you have experienced so far is hopefully not the calm before the storm and it is perfectly feasible you will not have any further problems with your treatment. FCR is still one of the best treatments for CLL and many folk tolerate it well and have little or no real ill side effects. I too had the uncontrollable shakes during my first infusion but subsequent treatments including the actual chemo tablets went well for me. That was nearly six years ago now and I am happily on watch and wait with little to worry about. All CLL treatments can have different effects on individual folk but you have got passed the first hurdle and I hope that all goes well for you in the future.

    Take care

    Kevin - Essex, UK

  • Thanks Kevin I did feel anxious it certainly didn't help having to wait. Congratulations on your six yrs remission and I hope I am that lucky. I feel better now it's started and nearly the end of the first week.

  • Same for me when I had my first 100mg of rituximab I had a reaction. But the ward was terribly hot, I was panicking, and I think I reacted to the anti histamine as much as anything. However, had my second cycle rituximab yesterday and it went just fine. No reaction and started my chemo drugs today and doing ok so far....fingers crossed.

  • I try to expect the best, but be prepared for the worst. Our individual responses to these treatments seem so different that we just can't know what will happen. It sure helps to hear about the variety of experience here so that we're prepared though, doesn't it?

    Congratulations on such a hopeful attitude and best wishes for smooth sailing here on out.

  • I know I do have this niggle that taking such a strong drug as got to have some side effects but I am taking one day at a time with fingers crossed and my husband keeps saying positive mental attitude 😬

  • I remember the nausea on the first round with the ritux, and I think its normal to have some kind of reaction. The chemo effects may get harder as you go on, just have to see how it goes and work round any issues. Hopefully you will feel great as the effects of the first round wear off. Do keep drinking lots as you say, and fresh air and exercise when you feel strong enough. Hope the sickness feeling from the chemo isn't too bad.

    Please keep us posted as you progress, and the very best of luck, and wishes for a smooth ride through the rest of the treatment.

    Ernest

  • Thanks Ernest, I have been in hospital two nights but this morning my stats are 96 so I'm allowed home!!

  • Hi Sally. I started ibruitinib and rituximab last Thursday/Friday with no issues. I was very cold on the first day during the low dose so took a blanket to snuggle up in the next day. To take my mind off the process I downloaded some programmes on my ipad and just chilled. The most stressful part was my husband but that is normal!! Hope you bear up and wish you all the best.

  • Thank you and the same to you.

  • Sounds like Dr Hasan's team is being careful, looking after you well and your reaction to the R was well managed. Shame about Pharmacy though. Keep positive!

  • Yes the staff are amazing, nothing is too much. I have been very lucky to have my own side room with big to so all good.

  • Sounds like you're off to a flying start Sallyplest. Fingers crossed for the rest. Updates appreciated.

    Peggy

  • Thanks Peggy I'll keep you posted, I'm also writing a diary trying to lighten the mood!

  • What a good idea! Such a lot we forget I think.

  • Hi. I also reacted to the initial infusion. After stopping it then restarting all went well. The rest of treatment went pretty smoothly. You may wish to read my account of treatment, if so really hope it helps. Do keep hydrating as it really helps. Best wishes for the rest of your journey.

  • Thank you, I'm just waiting to go home now but really tired, so much so I'm slurring my words. Looking forward to sleeping in my own bed!

  • Sleep is a great healer. Post treatment I slept for 12 hours plus for a couple of days.

  • This my second time receiving Rituximab after R-CHOP 8 years ago, and now with Bendamustine. Relatively no problems with Rituximab as long as also dexamethasone and diphenhydramine also infused prior. This time around experienced allergic response (immediate itching and wheals) to Rituximab but additional diphenhydramine immediately stopped reaction. Hopefully you will easily tolerate future infusions and rituximab works effectively for you.

  • I'm very optimistic at the moment. I'm finding taking all the tablets the most stressful. I've downloaded medication app on phone and getting reminders of what to take and how many which is a great help.

  • Thanks for sharing! Wishing you all the best. So hope the next treatments are a walk in the park!

  • Thanks I'm hoping the same

You may also like...